Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 105, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2005, 5:40 PM CDT for DeKalb County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 5:40 PM CDT (22:40 UTC)
- Expired
- May 19, 2005, 6:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 192240 SVROHX TNC041-192315- /O.NEW.KOHX.SV.W.0105.050519T2240Z-050519T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 540 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE KALB COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SMITHVILLE * UNTIL 615 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES WEST OF SMITHVILLE...OR ABOUT 15 MILES NORTH OF WOODBURY...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF SMITHVILLE BY 605 PM CDT LAT...LON 3609 8611 3595 8617 3588 8567 3616 8567 $$ 04
1 follow-up statement
000
WWUS54 KOHX 192300
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT THU MAY 19 2005
TNC041-192315-
/O.CON.KOHX.SV.W.0105.000000T0000Z-050519T2315Z/
DE KALB TN-
600 PM CDT THU MAY 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR DE
KALB COUNTY...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOWELLTOWN...OR ABOUT
7 MILES NORTHWEST OF SMITHVILLE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITHVILLE BY 605 PM CDT
IN ADDITION TO THE DAMAGING WINDS...FREQUENT DANGEROUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR THE AREA.
LAT...LON 3610 8602 3593 8601 3587 8581 3589 8568
3609 8569
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:10 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 19, 3:10 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT THU MAY 19 2005 .DISCUSSION... LATEST ANALYSIS SHOWING AIRMASS QUITE UNSTABLE ACROSS THE REGION THIS AFTERNOON. A SURFACE FRONT IS SHOWING UP SITTING TO THE NORTH THE CWA...WITH A FAIRLY GOOD OUTFLOW NEARING THE MS RIVER. ALOFT... ML/UL LOWS SPINNING OVER THE GREAT LAKES. LL BOUNDARY TO THE NORTH LOOKS TO STAY NEARLY STATIONARY THROUGH 06Z OR SO WHILE A WEAK WAVE RIDES ALONG IT...THEN START SLIPPING SOUTHWARD OVERNIGHT WITH PUSH OF OPENING UPPER LOWS. THIS PROCESS WILL KEEP THE CWA IN A FAVORABLE AREA OF MODERATE/DEEP MOISTURE AND UVV THROUGH THE NIGHT...WITH COLD POOL ALOFT MOVING OVER THE AREA LATE INCREASING INSTABILITY FURTHER TOWARD 12Z. PLAN TO RUN WITH LIKELY POPS OVERNIGHT...HIGHER EAST. CURRENT WATCH MAY EXPAND SOUTH AND EAST LATER. SCATTERED-NUMEROUS SHWRS/TSTMS EXPECTED TO CONTINUE INTO EARLY FRIDAY AFTERNOON...ESPECIALLY EAST. COLD FRONT ALONG WITH SHARP UPPER TROF AXIS OVER NORTHERN KY VICINITY AROUND 12Z WILL PUSH TO NEAR CSV AROUND 18Z. PLAN TO KEEP LIKELY POPS RUNNING BNA EAST THROUGH THE MORNING...CHANCE WEST...THEN SLOWLY RAMP POPS DOWN IN THE AFTERNOON WEST TO EAST...AS FRONTAL BOUNDARY AND UPPER TROF MOVE TOWARD THE ATLANTIC SEABOARD AND DRYING BEGINS. DRY AIR BEHIND THE FRONT WILL SETTLE ON THE REGION THROUGH SATURDAY EVENING BUT A WEAK FRONTAL BOUNDARY AND MOISTURE SOURCE WILL PUSH ACROSS ON SUNDAY IN ML/UL NORTHWEST FLOW. MOISTURE AND INSTABILITY MAY BE ENOUGH FOR A SHOWER OR TWO IN THE AFTERNOON BUT WILL LEAVE POPS OUT FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 78 61 80 / 70 60 10 10 CLARKSVILLE 65 78 59 81 / 70 40 10 10 CROSSVILLE 62 73 55 75 / 80 70 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, May 19, 5:30 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 19 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-2011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT ARE EXPECTED TO MOVE SOUTHEASTWARD TOWARD THE MIDSTATE THROUGH TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW THUNDERSTORMS...MAINLY IN THE EXTREME WEST AND NORTHWEST SECTIONS OF THE MIDSTATE...MAY CONTAIN DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PASS THE MIDSTATE ON FRIDAY AND CONTINUE MOVING SOUTHWARD ON FRIDAY NIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...TAPERING OFF FRIDAY NIGHT. HIGH PRESSURE WILL PUSH INTO THE AREA ON SATURDAY AND SUNDAY. ANOTHER COOL FRONT WILL PUSH THROUGH THE AREA SUNDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS. NO SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. JLM
In the hours before
Local storm report, May 19, 4:30 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
05/19/2005 CHEATHAM TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN.
0410 PM TSTM WND DMG FAIRVIEW 35.98N 87.12W
05/19/2005 WILLIAMSON TN LAW ENFORCEMENT
SHERIFFS OFFICE AND HIGHWAY DEPARTMENT REPORTED SEVERAL
TREES DOWN ON PINEWOOD ROAD NEAR FAIRVIEW.
&&
VIRTSLocal storm report, May 19, 4:40 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
05/19/2005 DAVIDSON TN TRAINED SPOTTER
NWS TRAINED SPOTTERS REPORTED TREES DOWN IN THE NASHVILLE
AREA.
&&
VIRTSLocal storm report, May 19, 4:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 10 N NASHVILLE 36.32N 86.78W
05/19/2005 65 MPH DAVIDSON TN TRAINED SPOTTER
NWS TRAINED SPOTTER REPORTED ESTIMATED WIND GUSTS BETWEEN
65 AND 70 MPH IN DONELSON.
0345 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
05/19/2005 HICKMAN TN AMATEUR RADIO
TREES DOWN COUNTYWIDE.
0430 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
05/19/2005 WILLIAMSON TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED TREES DOWN WEST OF FRANKLIN.
&&
VIRTSLocal storm report, May 19, 4:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 W LA VERGNE 36.00N 86.59W
05/19/2005 RUTHERFORD TN AMATEUR RADIO
TREE BLOWN DOWN AND ANOTHER TREE DOWN ON A CAR
&&
STEIGERWALDTLocal storm report, May 19, 5:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 5 NE FRANKLIN 35.98N 86.78W
05/19/2005 WILLIAMSON TN TRAINED SPOTTER
NWS TRAINED SPOTTER REPORTED TREES DOWN ON COOL SPRINGS
BOULEVARD AND MALLORY LANE INTERSECTION IN COOL SPRINGS.
0500 PM TSTM WND DMG 2 SW MOUNT JULIET 36.19N 86.55W
05/19/2005 WILSON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREE DOWN ON CENTRAL PIKE AND
ADAMS NEAR MOUNT JULIET.
&&
VIRTSLocal storm report, May 19, 5:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 7 S LEBANON 36.11N 86.32W
05/19/2005 WILSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN CEDARS OF LEBANON STATE
PARK
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:12 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| May 19, 1:51 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| May 19, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 34 min |
| May 19, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| May 19, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Maury, Williamson | 45 min |
| May 19, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| May 19, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 46 min |
| May 19, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 63 min |
| May 19, 4:53 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.